i just got on methadone last week i am on a low dose 30mg and i nodd off a lot the only time i do not nodd off is if i am up moving around and what scares me is when i nodd off driving why do i nod off so much and what shall i do?
This is a side effect of this medication. It will probably get better in time when your body gets used to the medication. You will need to use caution when driving. If it becomes troublesome or doesnt seem to be getting any better, talk to the prescriber. You may need an additional medication to help you be more alert during the day.
I was put on methadone for my chrontic pain because they thought the narcotic pain relievers were causing me liver problems. It turned out it wasn't the problem, but to your question, I wanted off of methadone so badly because of it making me so sleepy! I would literally doze off at red lights. I got in the habit of putting the car in park just in case, & usually someone had to honk their horn at me to jog me back awake again. I absolutely hated it. First of all you should not have been started at 30mg. You should have started at 5mg., & go up from there until your pain is under control. (if this is for pain problems). I don't know what the dose would be for drug addiction, but 30mg is a lot if you are not used to it. Just my thoughts...
I'VE BEEN ON IT FOR 4 YEARS SEEN THIS BEORE DOSE IS TO HIGH SLOWLY GO DOWN &if you are on benzos could be trouble ie clonipingo dowwn 1 mg, a day stop nod and your body will let you know when if you need to go up some take 15mg, i was 190 mg, and never nodded no one is the same screw the number me clean 4 years now i am on80 mg, still works stay the coursse brush teeth 2x a day, peopl forget then blame methdon
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Aug 2009 • 5 answers
Posted 2 Nov 2009 • 3 answers
Posted 21 Feb 2010 • 5 answers
Posted 20 Dec 2010 • 5 answers
Posted 10 Oct 2011 • 4 answers